Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 21, 2022, 4:14 PM CDT for 16 counties in Kansas. It took effect at Mar 22, 2022, 1:00 AM CDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 4:14 PM CDT (21:14 UTC)
- In effect from
- Mar 22, 2022, 1:00 AM CDT
- Expired
- Mar 23, 2022, 12:16 AM CDT
- In force
- 23 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550 WWUS73 KICT 212114 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 414 PM CDT Mon Mar 21 2022 KSZ049>051-067-082-091-221115- /O.NEW.KICT.WI.Y.0005.220322T0600Z-220323T0000Z/ Saline-Rice-McPherson-Reno-Kingman-Harper- Including the cities of Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 414 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT TUESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHEN...From 1 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047-048-221115- /O.NEW.KICT.WI.Y.0005.220322T1800Z-220323T0000Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 414 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
942 WWUS73 KICT 220820 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 320 AM CDT Tue Mar 22 2022 KSZ052-068-069-083-092-093-222230- /O.EXB.KICT.WI.Y.0005.220322T1500Z-220323T0600Z/ Marion-Harvey-Butler-Sedgwick-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 320 AM CDT Tue Mar 22 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Marion, Harvey, Butler, Sedgwick, Sumner and Cowley Counties. * WHEN...From 10 AM this morning to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ048-222230- /O.EXT.KICT.WI.Y.0005.220322T0820Z-220323T0000Z/ Ellsworth- Including the cities of Ellsworth and Wilson 320 AM CDT Tue Mar 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Ellsworth Country * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ049>051-067-082-091-222230- /O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/ Saline-Rice-McPherson-Reno-Kingman-Harper- Including the cities of Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 320 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Saline, Rice, McPherson, Reno, Kingman, and Harper Counties. * WHEN...From 1 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047-222230- /O.CON.KICT.WI.Y.0005.220322T1800Z-220323T0000Z/ Russell-Lincoln-Barton- Including the cities of Russell, Lincoln, Sylvan Grove, and Great Bend 320 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHERE...Russell, Lincoln, and Barton Counties. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
369 WWUS73 KICT 221759 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1259 PM CDT Tue Mar 22 2022 KSZ048>051-067-082-091-230000- /O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/ Ellsworth-Saline-Rice-McPherson-Reno-Kingman-Harper- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 1259 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047-230000- /O.CON.KICT.WI.Y.0005.220322T1800Z-220323T0000Z/ Russell-Lincoln-Barton- Including the cities of Russell, Lincoln, Sylvan Grove, and Great Bend 1259 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 30 mph with gusts up to 50 mph expected. * WHEN...From 1 PM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-068-069-083-092-093-230600- /O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/ Marion-Harvey-Butler-Sedgwick-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 1259 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...North winds 30 mph with gusts up to 50 mph expected. * WHEN...From 10 AM this morning to 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
261 WWUS73 KICT 222030 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 330 PM CDT Tue Mar 22 2022 KSZ032-033-047>051-067-082-091-230000- /O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 330 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central and south-central Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Martin KSZ052-068-069-083-092-093-230000- /O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/ Marion-Harvey-Butler-Sedgwick-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 330 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...North winds 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south-central Kansas. * WHEN...Until 1 AM CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Martin
219 WWUS73 KICT 222359 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 659 PM CDT Tue Mar 22 2022 KSZ032-033-047-048-050-067-082-091-230100- /O.EXP.KICT.WI.Y.0005.000000T0000Z-220323T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 659 PM CDT Tue Mar 22 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind speeds have decreased but are expected to stay at 20 to near 25 mph through the overnight hours. $$ KSZ049-051-230200- /O.EXT.KICT.WI.Y.0005.000000T0000Z-220323T0200Z/ Saline-McPherson- Including the cities of Salina and McPherson 659 PM CDT Tue Mar 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...North winds around 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of central and south-central Kansas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-068-069-083-092-093-230600- /O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/ Marion-Harvey-Butler-Sedgwick-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 659 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...North winds 30 mph with gusts up to 40 mph expected. * WHERE...Portions of south-central Kansas. * WHEN...Until 1 AM CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
585 WWUS73 KICT 230155 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 855 PM CDT Tue Mar 22 2022 KSZ049-051-230300- /O.EXP.KICT.WI.Y.0005.000000T0000Z-220323T0200Z/ Saline-McPherson- Including the cities of Salina and McPherson 855 PM CDT Tue Mar 22 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... Wind speeds have decreased but are expected to stay at 20 to near 25 mph through the overnight hours. $$ KSZ052-068-069-083-092-093-230600- /O.CON.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/ Marion-Harvey-Butler-Sedgwick-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 855 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of south-central Kansas. * WHEN...Until 1 AM CDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
375 WWUS73 KICT 230516 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1216 AM CDT Wed Mar 23 2022 KSZ052-068-069-083-092-093-230630- /O.CAN.KICT.WI.Y.0005.000000T0000Z-220323T0600Z/ Marion-Harvey-Butler-Sedgwick-Sumner-Cowley- Including the cities of Hillsboro, Marion, Peabody, Newton, El Dorado, Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, and Arkansas City 1216 AM CDT Wed Mar 23 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have decreased. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:08 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 21, 3:08 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 308 PM CDT Mon Mar 21 2022 .SHORT TERM...(This evening through Thursday night) Issued at 144 PM CDT Mon Mar 21 2022 Water vapor imagery shows powerful upper low about to move out across West TX with another piece of energy lifting across Western ND. At the surface, low pressure is situated over West TX and over southern MN with a cold front extending through eastern Nebraska into northwest KS. Strong moisture transport and theta-e advection in the 850-700mb layer has been producing widespread showers and storms this afternoon from the eastern half of OK through much of the forecast area. This will continue early this evening and will also spread west. Not out of the question that we may see some small hail with a few of the stronger storms early this evening. Upper low and associated surface reflection will rapidly lift northeast tonight and by 06z Tue will be located generally along the KS/OK border with a dryslot punching into eastern KS, drying things out temporally for those locations. Confidence remains high that we are looking at another deformation zone precip event for central/western KS for tonight into Tue morning as the surface low migrates slowly east. Just like the last snow event, with lack of elevated warm layer, precip type will be highly dependent on temps in the lowest few thousand feet, with snow mixing-in once low levels cool enough. Current thinking is that best snow chances will be over western KS into parts of Central KS after 06z as the deformation zone/frontogenesis pivots into the area. Some high snow rates appear likely in this band due to plenty of elevated instability with some thunder even a possibility. Very strong northwest winds are expected along with the snow which will likely cause visibility issues. We are looking at speeds in the 30-35 mph range with gusts 45-50 mph. Decided to run with a winter weather advisory tonight through Tue morning for the locations that have the highest snow chances with the thinking Russell and Barton counties will have the best chance to see decent snowfall amounts, but after the last event, confidence is low on how accumulations will pan out as rain will likely remain mixed-in for much of the event. Will also go with a wind advisory for areas expecting strong winds that are not in the winter weather advisory. So travel late tonight into Tue morning will be dangerous along I-70 west of Salina. By Tue afternoon, the surface low will be situated along the KS/MO border with the better snow chances lifting off into northeast KS/eastern NE. However, strong north winds will remain across most of the area for Tue afternoon and evening. There will be some storm chances Tue afternoon as the front moves across southeast KS. While instability will be fairly limited, there will be enough shear for some smaller hail. .LONG TERM...(Wednesday through Monday) Issued at 144 PM CDT Mon Mar 21 2022 Upper low will very slowly track into the Mid Mississippi Valley Tue night while another piece of energy sinks down across eastern ND/SD and into Central KS by late Wed night. This will allow precip to linger across eastern KS through Wed, with a few flakes mixing-in early Wed morning. Precip will finally exit southeast KS Wed night with dry conditions in place by Thu. Northwest flow aloft will be over the Plains starting Thu night and continuing into Sat. Another fast moving impulse will track out of the Northern Rockies and into the Mid Mississippi Valley by Fri evening. However, all precip associated with this feature will stay east. So after below normal temps for Thu, we will see a nice warmup for Fri and especially the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1227 PM CDT Mon Mar 21 2022 * Widespread aviation impacts over the next 24-36 hours Widespread SHRA and TSRA continue to move north out of Oklahoma early this afternoon, and will fill back in across much of central/eastern KS where it isn't already raining. The highest risk of TSRA will be across southern KS, with a decreased risk further north. The strongest TSRA will produce some small hail (pea to penny size). After this initial surge of SHRA/TSRA, a dryslot will move into southeast KS, leading to more of a SHRA or DZ scenario there. To the west, widespread RA will continue across central KS, with a continued SHRA/TSRA risk across south-central KS. Of note, any TSRA tonight could again pose a risk of hail (penny or larger size). A cold front will move slowly southeast through the area later tonight into Tuesday morning. This will do 2 things. 1) Winds will quickly switch around to the north and increase significantly, with gusts of 35-45kt expected (highest across central/south-central KS). 2) Behind the front, temperatures will cool enough for a RASN mix, with a complete changeover to all SN possible (mainly KRSL/KGBD). Some slushy, light accumulations of wet snow may occur in/around those 2 airport sites. Further south and east, SN may mix in, but confidence in a complete switchover is lower. Where all SN occurs, LIFR VIS can be expected. Regardless of VIS, widespread IFR/MVFR CIGs will occur later today through Tuesday. Martin && .FIRE WEATHER... Issued at 144 PM CDT Mon Mar 21 2022 Grassland fire danger concerns are expected to remain on the low side for the next few days. Widespread rain today and tonight along with cool temps through Thursday will keep the fire danger in check for the next few days. It may start becoming more of a concern for the weekend as we start warming up and winds increase. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 59 39 46 33 / 100 100 50 20 Hutchinson 61 38 45 31 / 100 100 60 10 Newton 60 39 46 32 / 100 100 60 20 ElDorado 59 41 52 33 / 100 100 50 20 Winfield-KWLD 59 42 52 34 / 100 100 40 30 Russell 60 33 43 29 / 90 90 70 10 Great Bend 60 34 42 29 / 90 100 60 0 Salina 63 38 45 31 / 100 100 70 10 McPherson 60 38 45 31 / 100 100 70 10 Coffeyville 63 49 60 35 / 100 100 60 50 Chanute 63 49 61 34 / 100 100 70 60 Iola 63 49 61 34 / 100 100 70 60 Parsons-KPPF 63 49 61 35 / 100 100 70 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 1 AM to 1 PM CDT Tuesday for KSZ032- 033-047-048. Wind Advisory from 1 PM to 7 PM CDT Tuesday for KSZ032-033-047- 048. Wind Advisory from 1 AM to 7 PM CDT Tuesday for KSZ049>051-067- 082-091. && SHORT TERM...RBL LONG TERM...RBL AVIATION...RM FIRE WEATHER...RBL
Hazardous weather outlook, Mar 21, 10:58 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1058 AM CDT Mon Mar 21 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221600- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1058 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widespread rain and scattered thunderstorms will occur through tonight. Severe storms are not expected, but pea to penny size hail will be possible. Additionally, locally heavy rain may result in ponding of water in low-lying areas. Rain is expected to mix with and possibly change to all snow later tonight across portions of central and north central Kansas, persisting through Tuesday morning. Slushy accumulations around one inch are possible. If a changeover to snow occurs earlier than expected, accumulations may increase. Stay tuned for later forecasts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rain will linger into Tuesday as the backside of a low pressure progresses through the region. Strong gusty winds of 40 to 50 mph will be possible during the day Tuesday for portions of central Kansas, generally along and west of I-135. Could see some isolated very high fire concerns Sunday, however a lot of uncertainty exists during this period at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:12 PM CDT | Winter Weather Advisory | ICT | Barton, Ellsworth, Lincoln, Russell | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.